Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 186, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 2, 2018, 4:05 PM EDT for Franklin County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2018, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 2, 2018, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Franklin County, KY
The radar
The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:45 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 2, 2:45 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Louisville KY 245 PM EDT Mon Jul 2 2018 .Short Term...(This evening through Tuesday) Issued at 202 PM EDT Mon Jul 2 2018 Storms associated with an upper wave and weak surface boundary over the Ohio River this afternoon will drop locally torrential rainfall and produce gusty winds. Storms will dissipate this evening, leading into a quiet overnight. Some patchy fog may form in a few spots towards morning in the muggy, still air. Lows will be in the 70s once again. On Tuesday upper ridging from the Atlantic into the eastern United States will push an upper level wave from the Tennessee Valley into the Ohio Valley. Once again, scattered storms with heavy rain and gusty winds will break out, especially over north central Kentucky and southern Indiana in the afternoon. High temperatures will be around 90. && .Long Term...(Tuesday night through Monday) Issued at 239 PM EDT Mon Jul 2 2018 Upper level ridge will begin to retrograde westward Tuesday, with the core of it passing southern Indiana and central Kentucky on Wednesday. Subsidence associated with the upper level ridge will keep precipitation chances very low Wednesday, so the 4th of July should end up being dry for most folks... Unfortunately, Wednesday is looking to be the hottest day this upcoming week, and when dewpoints are factored in, heat indices look to be above 100 nearly everywhere, and could exceed low-end heat advisory criteria (105) for several locations along and west of I-65. Should forecasts and trends continue to show this, a heat advisory may be needed in future updates. The upper level ridge will settle over the central Rockies by the end of the week. Around the same time, troughing over the eastern CONUS and a cold front moving in from the north will bring a round of showers and storms, followed by a slight cool-down behind the front. What will be more noticeable are the dewpoints, as some models forecast upper 40s to low 50s by 12z Saturday morning! Clouds and precipitation chances over the weekend will vary on how far south the front sinks, but for now will take a model blend given the differences. && .Aviation...(18Z TAF Issuance) Issued at 111 PM EDT Mon Jul 2 2018 An upper level wave will help spark scattered thunderstorms in the warm and very sticky air this afternoon. SDF should be the most affected by storms, so will go beyond just VCTS there and introduce a TEMPO group. The storms will produce locally torrential rain and gusty winds. Storms will slowly dissipate this evening with mostly quiet conditions overnight. Some light BR may form around dawn in the still, humid air. Tomorrow a wave is predicted to drift northwestward from the Tennessee Valley into the Ohio Valley and will spark scattered showers and storms. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...DM Aviation...13
Hazardous weather outlook, Jul 2, 3:11 PM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 311 PM EDT Mon Jul 2 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 311 PM EDT Mon Jul 2 2018 /211 PM CDT Mon Jul 2 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms will slowly dissipate this evening. In the meantime, the storms will be slow moving with localized flooding as well as brief gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered thunderstorms are expected on Tuesday. Any storms will be capable of locally heavy rainfall and flooding. Heat index values around 105 degrees are possible during the afternoon and early evening of the Fourth of July. Thunderstorm chances will increase again Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters should report any flooded roadways or creeks as well as stronger wind gusts or damage this evening. 13
In the hours before
Special weather statement, Jul 2, 2:42 PM EDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Louisville KY 142 PM CDT MON JUL 2 2018 KYZ070-021915- Logan- 142 PM CDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOGAN COUNTY... At 141 PM CDT, a strong thunderstorm was located over Russellville, nearly stationary movement. Locations impacted include... Russellville, Oakville, Cave Springs and Dennis. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3678 8674 3672 8692 3683 8698 3692 8675 TIME...MOT...LOC 1841Z 159DEG 46KT 3686 8685 jdg
Special weather statement, Jul 2, 3:09 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Louisville KY
309 PM EDT MON JUL 2 2018
KYZ028-021945-
Hardin-
309 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HARDIN COUNTY...
At 309 PM EDT, a strong thunderstorm was located 11 miles west of
Elizabethtown, moving north at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Vine Grove, Howe Valley, Vertrees and Four Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3777 8617 3780 8614 3780 8596 3763 8608
3764 8618 3775 8618
TIME...MOT...LOC 1909Z 208DEG 13KT 3769 8606
jdgSpecial weather statement, Jul 2, 3:13 PM EDT, 52 minutes before
Special Weather Statement National Weather Service Louisville KY 313 PM EDT MON JUL 2 2018 KYZ041-048-049-057-021945- Fayette-Jessamine-Clark-Madison- 313 PM EDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CLARK...EASTERN JESSAMINE...NORTHWESTERN MADISON AND SOUTHEASTERN FAYETTE COUNTIES... At 313 PM EDT, a strong thunderstorm was located near Nicholasville, moving northeast at 10 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Lexington, Nicholasville, Hootentown, Spears, Coletown, Valley View, Lisletown, Athens, Logana and Union Mills. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3779 8453 3781 8461 3800 8445 3791 8425 TIME...MOT...LOC 1913Z 203DEG 9KT 3786 8451 jdg
Special weather statement, Jul 2, 3:27 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
327 PM EDT MON JUL 2 2018
KYZ039-047-022000-
Mercer-Anderson-
327 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MERCER AND
SOUTHEASTERN ANDERSON COUNTIES...
At 326 PM EDT, a strong thunderstorm was located near Lawrenceburg,
moving north at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Ballard, Terrapin, Tablow, Vanarsdell, Bondville, Dugansville,
Hickory Grove, Mcbrayer, Fox Creek and Kirkwood.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3786 8486 3786 8501 3787 8502 3800 8499
3799 8483
TIME...MOT...LOC 1926Z 199DEG 17KT 3797 8494
jdgSpecial weather statement, Jul 2, 3:40 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
340 PM EDT MON JUL 2 2018
KYZ039-040-022015-
Woodford-Anderson-
340 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WOODFORD AND
NORTHEASTERN ANDERSON COUNTIES...
At 340 PM EDT, a strong thunderstorm was located near Lawrenceburg,
moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lawrenceburg, Midway, Mckees Crossroads, Milner, Duckers, Millville,
Ninevah and Tyrone.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3799 8484 3800 8493 3808 8493 3810 8492
3809 8491 3810 8489 3812 8486 3814 8486
3817 8479 3816 8468
TIME...MOT...LOC 1940Z 205DEG 16KT 3808 8485
jdgSpecial weather statement, Jul 2, 4:00 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
400 PM EDT MON JUL 2 2018
KYZ035-022015-
Franklin-
400 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN COUNTY...
At 400 PM EDT, a strong thunderstorm was located near Frankfort,
moving northeast at 10 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
Frankfort, Bridgeport, Kennebec, Big Eddy, Farmdale, Capital City
Airport, Broadville Manor and Evergreen.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3816 8481 3814 8486 3812 8486 3810 8489
3809 8491 3810 8492 3811 8496 3812 8497
3812 8498 3814 8501 3823 8490
TIME...MOT...LOC 2000Z 224DEG 9KT 3815 8490
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:23 AM EDT | Special Weather Statement | LMK | Bullitt | 37 min |
| Jul 2, 1:10 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette | 2 hr |
| Jul 2, 1:29 PM EDT | Flash Flood Warning | LMK | Fayette | 86 min |
| Jul 2, 1:54 PM EDT | Special Weather Statement | LMK | Logan | 21 min |
| Jul 2, 2:01 PM EDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 2, 2:22 PM EDT | Special Weather Statement | LMK | Hardin | 23 min |
| Jul 2, 2:42 PM EDT | Special Weather Statement | LMK | Logan | 33 min |
| Jul 2, 3:09 PM EDT | Special Weather Statement | LMK | Hardin | 36 min |
| Jul 2, 3:13 PM EDT | Areal Flood Advisory | LMK | Jessamine | 62 min |
| Jul 2, 3:13 PM EDT | Special Weather Statement | LMK | Jessamine | 32 min |
| Jul 2, 3:27 PM EDT | Special Weather Statement | LMK | Anderson | 33 min |
| Jul 2, 3:40 PM EDT | Special Weather Statement | LMK | Woodford | 35 min |
| Jul 2, 3:42 PM EDT | Areal Flood Advisory | LMK | Clark, Madison | 2 hr |
| Jul 2, 3:45 PM EDT | Areal Flood Advisory | LMK | Anderson | 2 hr |
| Jul 2, 4:00 PM EDT | Special Weather Statement | LMK | Franklin | 15 min |
| Jul 2, 4:04 PM EDT | Areal Flood Advisory | LMK | Franklin | 116 min |
| Jul 2, 4:37 PM EDT | Areal Flood Advisory | LMK | Franklin, Scott | 53 min |
| Jul 2, 4:39 PM EDT | Flash Flood Warning | LMK | Franklin | 2 hr |
| Jul 2, 4:49 PM EDT | Special Weather Statement | LMK | Washington | 26 min |
| Jul 2, 5:07 PM EDT | Areal Flood Advisory | LMK | Boyle, Garrard, Lincoln | 84 min |
| Jul 2, 5:21 PM EDT | Flash Flood Warning | LMK | Boyle, Garrard, Lincoln | 66 min |
| Jul 2, 5:37 PM EDT | Areal Flood Advisory | LMK | Marion, Washington | 61 min |
| Jul 2, 5:38 PM EDT | Special Weather Statement | LMK | Lincoln | 37 min |
| Jul 2, 5:42 PM EDT | Special Weather Statement | LMK | Jefferson | 33 min |
| Jul 2, 5:49 PM EDT | Areal Flood Advisory | LMK | Jefferson | 77 min |
| Jul 2, 5:52 PM EDT | Flash Flood Warning | LMK | Lincoln | 89 min |
| Jul 2, 6:14 PM EDT | Flash Flood Warning | LMK | Jefferson | 91 min |
| Jul 2, 6:25 PM EDT | Areal Flood Advisory | LMK | Casey | 90 min |
| Jul 2, 6:33 PM EDT | Special Weather Statement | LMK | Hancock | 42 min |
| Jul 2, 6:36 PM EDT | Areal Flood Advisory | LMK | Nelson | 78 min |
| Jul 2, 6:43 PM EDT | Special Weather Statement | LMK | Casey | 47 min |
| Jul 2, 7:22 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Hancock | 73 min |
| Jul 2, 7:35 PM EDT | Special Weather Statement | LMK | Green | 40 min |
| Jul 2, 7:53 PM EDT | Special Weather Statement | LMK | Allen | 52 min |
| Jul 2, 1:55 AM EDT | Special Weather Statement | LMK | Harrison | 35 min |
| Jul 2, 2:08 PM EDT | Special Weather Statement | LMK | Dubois | 37 min |
| Jul 2, 2:29 PM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 2, 6:45 PM EDT | Special Weather Statement | LMK | Clark, Scott | 45 min |
| Jul 2, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 32 min |
| Jul 2, 7:41 PM EDT | Special Weather Statement | LMK | Jefferson | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.